Other side effects include increased risk of heart problems in older men with poor mobility, according to a 2009 study at Boston Medical Center. A 2017 study published in JAMA found that treatments increase coronary artery plaque volume. Additionally, the Food and Drug Administration (FDA) requires manufactures to include a notice on the labeling that states taking testosterone treatments can lead to possible increased risk of heart attacks and strokes. The FDA recommends that patients using testosterone should seek medical attention right away if they have these symptoms:
Research shows little evidence of abnormal or unhealthy psychological changes in men receiving supervised testosterone therapy to treat their low T, according to a study in the journal Therapeutics and Clinical Risk Management. However, mental and physical risks are involved in self-administration of artificial testosterone. Anyone abusing synthetic testosterone, also known as anabolic steroids, may experience episodes of aggressive or violent behavior, along with physical side effects. Bodybuilders, athletes, or anyone who seeks to build muscle mass or achieve other benefits from artificial testosterone should be aware of these risks.